MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-4-12-3D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil prematurely detached in the microcatheter.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm in the left internal carotid artery ophthalmic segment with a max diameter of 5.2mm and a 2.1mm neck diameter.It was noted the patient's blood flow and vessel tortuosity were normal.It was reported that during delivery of the axium coil, it automatically released in the microcatheter in advance, causing the coil to be left in the microcatheter.The surgeon withdrew the microcatheter, then took the coil out.The axium coil was replaced with a new coil to complete the procedure.It was noted that no surgical/medical intervention was required, there was no friction during deliver, the pushwire was not bent or broken, the coil was not repositioned or rotated, and a continuous flush had been administered.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9777243
Report Number2029214-2020-00185
Device Sequence Number2185438
Product Code KRD
UDI-Device Identifier00847536029972
UDI-Public00847536029972
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2022
Device Model NumberQC-4-12-3D
Device Catalogue NumberQC-4-12-3D
Device Lot NumberA933042
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2020
Initial Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR